MAUDE Adverse Event Report: CONMED CORPORATION STANDARD NET 230L 10 PACK; NAKAO SPIDER-NET RETRIEVAL DEV

CONMED CORPORATION STANDARD NET 230L 10 PACK; NAKAO SPIDER-NET RETRIEVAL DEV
Catalog Number 00230A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned to conmed with original opened product packaging.Upon visual inspection, the net of the device had a hole in it.To date, additional information regarding the patient and procedure has not been made available.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number, with (b)(4) devices manufactured, showed no other complaint for this lot product and event description.A two-year review of complaint history revealed (b)(4) other similar complaints, with (b)(4) devices, for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4) percent, if all complaints were confirmed.A risk analysis was performed and found this failure mode and occurrence level to be consistent and acceptable with current risk documents.The instructions for use advises the user of the following.Do not use this device if there is any detectable handling or shipping damage.Carefully, insert the nakao spider-net, with net retracted, into the working channel of the endoscope using short, careful strokes, until the distal end of the device sheath is seen in the field of vision.Once the object is captured in the net, slowly close the net by sliding the finger and thumb rings together until the net forms a pouch around the target object.Use light tension on the thumb and finger rings to ensure just enough pressure to maintain the pouch, thereby keeping the object in the net.Do not perform a complete retraction via the specimen protection collar, as this will crush the specimen and possibly damage the net and/or sheath.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the user facility that the 00230a standard net was used and found to be broken.To date, additional information regarding current patient status and procedure has not been made available.This report is being raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
STANDARD NET 230L 10 PACK
Common Device Name
NAKAO SPIDER-NET RETRIEVAL DEV
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7407944
Report Number1320894-2018-00087
Device Sequence Number581305
Product Code FGX
UDI-Device Identifier00653405054125
UDI-Public(01)00653405054125(17)180920(10)201609201
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/20/2018
Device Catalogue Number00230A
Device Lot Number201609201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1